I am a 20 year old female and I've been experiencing a number of sypmtoms for quite some time now however they have got gradually and significantly worse over time. I have been suffering with palpitations that occur atleast 5 times a day for periods of 5 minutes - 2 hours. They range from a slight fluttering in my chest and armpit to a horrible pounding that just doesn't seem to stop for hours. I am tachycardic, my average resting heart rate it usually about 105bpm. I get a feeling of heaviness & general pain in my chest that seems to accompany the palpitations. I am awaiting a cardiology follow up appointment (in January) but to be perfectly honest the symptoms just seem to be worsening and this is worrying me even more and probably making them worse! On top of this, I have chronic daily headaches which have got worse recently, shortness of breath after even slight exercise or when I'm lying on my side, dizziness, extreme fatigue (all I want to do is sleep even after I've just woken up after a long sleep), twitching muscles, no appetite (I'm hardly eating anything at the moment which is very unusual) and abdominal distension. I was in A&E 2 weeks ago after a severe bout of these symptoms which resulted in me fainting. They did yet another ECG (I've had many in the past, none of which have showed any problems) which showed no abnormalities and basic blood tests which were all unremarkable. I visited my GP shortly after this who suspected it may be thyroid related but the blood tests for TSH came back within normal limits. I am generally in good health otherwise, I don't suffer from diabetes, asthma or anything similar.
I have been on quetiapine for over 5 years now though I have recently come off it following my GP's advice. I was initally put on this drug when I was 15 due to what I believe to be bipolar disorder but I have never actually been given a diagnosis. I have never been happy with this medication, especially considering that special precaution should be taken when prescribing this drug to people with a family history of heart problems (my father suffers with heart problems, his father had to have a pacemaker fitted for an arrythmia and my maternal grandmother suffers from a heart murmur). I made this clear to the prescribing doctor at the time but he still went on to prescribe it, even though it is only licensed for use in over 18s. I am terrified that this medication has damaged my heart. I absolutely believe this medication has done me more harm than good, the side effects were unbearable.
I am also on a prophylactic dose of cefalexin to control the recurrent bladder infections I get. I used to have them every day for a period of 3 years but fortunately the antibiotics seem to keep this under control. My urologist initally suspected interstitial cystitis but following attempted treatment with cystitat the problem got worse and I was later diagnosed with urethral syndrome and had bladder dilation treatment which seemed to help.
I'm not sure whether this would be of any significance but I work for the NHS in pathology and deal with specimins containing harmful bacteria. I am frequently exposed to bronchial washings & lavages containing TB and sample containing other pathogens but obviously the correct precautions are taken when dealing with these. I also deal with a number of harmful chemicals. I just though I'd mention this incase it bears any significance to any of my symptoms.
Please do accept my apologies for the long post, I have quite an array of symptoms, many of which I assume are unrelated but if anyone could give me any advice it would be greatly appreciated as the worrying is probably making things ten times worse.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?